AF Association
12,838 members15,668 posts

Missed heartbeats

Hi everyone. It was about a week ago when I told you all I was advised to come off all my tablets following my 3 monthly follow up post ablation.

Well all ok until yesterday when I started having missed heartbeats... and lots of them. When Im not experiencing them I feel well but getting to the point now where all Im doing is sitting here waiting for the next one expecting it to trigger an AF attack.

What should I do? Feel like recommencing my Flecainide because I cant put up with this

11 Replies
oldestnewest

This often happens when you just stop. I came off over a period by cutting down a bit at a time.

2 likes
Reply

Will it stop though Bob? Its a horrible feeling

Reply

It may well do so. The problem is we are all far too aware of our hearts and need to find ways to stop thinking about them. I know what it feel like trust me. Been there done that. Ectopics are harmless and quite normal I am told so try not to worry. Why not ring the EP department (arrhythmia nurse or even EP's secretary) if you are worried.

2 likes
Reply

Thank you Bob. I think Ill do that tomorrow. Thank you for your reply caring especially on a sunday.

1 like
Reply

I know how you feel. I have come off lecanide quite quickly for the same reason and am feeling every single skipped,missed,hurried, beat! When I was on flecanide there was nothing! I think I had all these strange beats before I went on the medication but the A.F. was so bad that it masked or out did everything else. When I'm active either mentally or physically, I don't feel them. Ectopics used to trigger my A.F. but now only doing that ,now and then. I think I am going to need a second but am ok about that. Good luck with it all. X

Reply

I was on flecainide & bisoporal and experience missed beats.

One day doing my first strenuous walk since my stroke had several episodes only to black out after one later I that day.

Went to A& E & informed my cardiologist / EP - he took me off flecainide - have not had any more of those missed beats but now InAF most of the time.

Awaiting for flutter ablation ( he will cardio very first the put me sotalol to keep me in reg rhythm) then perform the ablation to hopefully stop the flutter.

I the need to decide about ablation for AF.

Reply

Tell your EP immediately

Reply

I agree, call the arrhythmia nurse tomorrow. I stopped Flecanide immediately after ablation but have continued on atenolol for time being. I was taking both. I have had what feels like variable heart rate but not AF (as yet). I can totally understand how you are aware and it's so frustrating especially in the evenings. Once you have had reassurance they may well subside. All the best...

Reply

Following my ablation and a period of relative calm, I too suffered from a period of ectopic runs. These came after 5 months and lasted for three weeks. Although I still get the odd ectopic, the runs seem to have diminshed.

However, the mindset is still not convinced and every time I get an ectopic, I am half expecting to get a series followed by an AF attack - mind games!

I was on sotalol prior to the ablation and I have it as a PIP but it is only really a crutch. Am only on warfarin at the moment in terms of meds. Maybe your runs are like mine and nothing to do with the meds, just part of the general recovery.

Reply

hi if you search for posts in my name you will read about how I cured myself of ectopic beats. I hear you they were horrible. I have to tell you though it took me months - to the extent that one cardiologist wanted to insert a pacemaker. I was in permanent state of bi and tri gemini - i.e. my heart was skipping every second and third beat ALL the time. I lived like that for almost a year. Doctors told me that whilst very horrible it would not kill me - I was not convinced so decided to try and find a cure myself. Good luck

Reply

I was never on meds for my AF due to a naturally low pulse outside the AF episodes. Post ablation I have had a lot of missed (ectopic I hope) beats so much so that my pulse monitor gives regular slips down to 30BPM and I feel breathless when this sustains for more than a few beats. I am now three weeks post ablation and it has subsided except for when I went for Two 5K runs in 3 days the second was a disaster, I had to walk some and even stop to catch my breath then suffered missed beasts for the rest of the day! I find that I get a lot less if I lay on my front. But as I have never been on meds it could just be part of the recovery.

Reply

You may also like...